MAUDE Adverse Event Report: SMITH & NEPHEW, INC. JOURN ART INS BCS STD 5-6 LT 9; PROSTHESIS,KNEE,PATELLOFEMOROTIBIAL,SEMI-CONSTRAINED,CEMENTED,POLYMER/METAL

SMITH & NEPHEW, INC. JOURN ART INS BCS STD 5-6 LT 9; PROSTHESIS,KNEE,PATELLOFEMOROTIBIAL,SEMI-CONSTRAINED,CEMENTED,POLYMER/METAL
Catalog Number OR74023261
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Injury (2348)
Date of Event 04/19/2018
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a case was booked as a left journey insert exchange.On discussion with the surgeon prior to the start of the surgery, he indicated that the patient had previously had a knee arthroscopy of the same knee and the post of the polyethylene had broken off and been removed.During the insert exchange surgery the surgeon removed the polyethylene (sz 5-6 9mm) using a bristow and mallet.He proceeded to removed any tissue that may inhibit the insertion of the new polyethylene and trialled with an insert 2mm thicker than the original size.
 
Additional Manufacturer Narrative
The associated complaint device was returned and evaluated.A lab analysis indicated that some burnishing was visible on the articulating surface of the insert.This was likely caused by femoral component articulation.The inferior surface show signs of deformation on the locking mechanism.Discoloration of the insert is likely attributed to absorbed biological fluid.The post is fractured as reported.There were no observations of material or manufacturing deviations in the course of this investigation.A clinical analysis indicated that there have been multiple unsuccessful attempts to obtain supporting clinical/medical documentation.No relevant supporting clinical information has been provided to assist with a clinical investigation, and there is no report of the patient's current condition.Therefore based on insufficient information, a clinical assessment cannot be performed at this time.Based on this investigation, the need for corrective action is not indicated.No further investigation is warranted for this complaint; however we will continue to monitor for future complaints and investigate further as necessary.Should additional information be received, the complaint will be reopened.We consider this investigation closed.

Brand Name
JOURN ART INS BCS STD 5-6 LT 9
Common Device Name
PROSTHESIS,KNEE,PATELLOFEMOROTIBIAL,SEMI-CONSTRAINED,CEMENTED,POLYMER/METAL
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks road
memphis TN 38116
MDR Report Key7509699
Report Number1020279-2018-00916
Device Sequence Number1333735
Product Code JWH
UDI-Device Identifier03596010555205
UDI-Public03596010555205
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K042515
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/19/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberOR74023261
Device Lot NumberUNKNOWN
Initial Date Received by Manufacturer 04/19/2018
Supplement Date Received by Manufacturer04/19/2018
Initial Report FDA Received Date05/13/2018
Supplement Report FDA Received Date12/19/2018
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;